4 doctors weighed in:

What are the final stages (visual symptoms) of somebody dying from copd-emphysema?

4 doctors weighed in
Dr. Asaf Presente
Internal Medicine - Pulmonary Critical Care
2 doctors agree

In brief: Shortness of breath

In general, people who are very end stage COPD will have alot of difficulty breathing and typically will have fast and shallow breathing.
Eventually they cannot keep up and start retaining co2 which makes them mentally altered and hypoxic which also makes them sluggish/loopy (and usually causes a grayish cast to the features). These changes are shortly followed by cardiac arrythmias and death.

In brief: Shortness of breath

In general, people who are very end stage COPD will have alot of difficulty breathing and typically will have fast and shallow breathing.
Eventually they cannot keep up and start retaining co2 which makes them mentally altered and hypoxic which also makes them sluggish/loopy (and usually causes a grayish cast to the features). These changes are shortly followed by cardiac arrythmias and death.
Dr. Asaf Presente
Dr. Asaf Presente
Thank
Dr. Sue Ferranti
Internal Medicine
1 doctor agrees

In brief: Final stages...

In the final stages of copd, the patient cannot ventilate themselves at all and they cannot get enough oxygen into their body.
They have severe shortness of breath and often get agitated because of this. They tend to have cyanosis, or a blue color to fingers, toes, lips, etc. There are medicines that can be used to make the patient as comfortable as possible but it is not a comfortable death.

In brief: Final stages...

In the final stages of copd, the patient cannot ventilate themselves at all and they cannot get enough oxygen into their body.
They have severe shortness of breath and often get agitated because of this. They tend to have cyanosis, or a blue color to fingers, toes, lips, etc. There are medicines that can be used to make the patient as comfortable as possible but it is not a comfortable death.
Dr. Sue Ferranti
Dr. Sue Ferranti
Thank
Read more answers from doctors